Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Foot Swelling from Sciatica

deltaladyddeltalady Posts: 610

Has anyone experienced swelling and redness in the foot from sciatic pain that shoots into the foot? My pain's in the "S1" dermatone zone (outer foot). I had foot surgery in October for an inflamed nerve between third and fourth toes (which started this whole saga for me) and the surgeon said it was successful, the incision healed and that was it. Now, for some reason this week, the area around the incision is swollen and especially so when I put weight on my foot. I hate to go to the podiatrist again just for him to tell me nothing's wrong but I find this very odd, especially a good six months post op.

If it's not one thing it's another (LOL)!

Thanks for your input.


  • Are you taking any medications?
  • Hi gwennie17,

    Just the usual -- lyrica, tramadol and oxy for BT pain. I'm also on an antibiotic and prednisone for a sinus infection -- so it really boggles my mind that my foot is inflamed. Hasn't gotten worse; remains the same. I'll probably go to the podiatrist on Monday and have him check it out - can't imagine what's causing the issue.

  • hi deltalady...
    if you look up possible side effects of lyrica you will see swelling of hands and feet...
    my dr. told me that neurontin and lyrica are in the same drug family. i was on neurontin and had badly swollen feet.
    oh, by the way prednisone causes swelling in some people...welcome to the world of drug side effects!

    hope it improves

  • Pete is correct. That is why I asked if you were on any new medications...I was thinking of Lyrica, gabapentin or any of the oral steroids when I asked the question, as they all can cause swelling. My right foot periodically swells and when I increased my dosage of Lyrica, my foot went right up along with it. Mention it to your doctor.
  • Yes, I am on prednisone (20 mg every other day for sinus infection).

    I went to the podiatrist yesterday to have him check my foot since the swelling and redness is right over the incision site where I had my foot surgery in Oct. of 08. He was baffled as to what could be going on especially since I was already on a antibiotic for a sinus infection for the last two weeks and this just appeared last week. He has me soaking my foot several times a day and starting a new antibiotic when I finish the one for my sinus infection next week --

    Every morning I wake and and wonder what else on my body is going to fall apart (LOL)! Tomorrow morning I go to my new ortho doc to review my latest MRI findings for my lumbar region -- Wil post tomorrow about his findings. At least I've been having a few good "low pain" days and that's been a blessing. I've been able to get a few chores done around the house -- It feels so good to have some periods of normalcy.

    Thanks for your comments and I'll let you know what happens with the "Agony of Da Feet"!
  • i don't think this swelling business is going to be a major deal. i was on neurontin 5 years and had the foot swelling the whole time. the only problem for me was i had to move up to size 14 shoe!
    don't get defeeted by the feet. don't women love buying new shoes?
    glad you're doing chores as i found even minor activity helped reduce the swelling. hope tomorrow finds you feeling well. let us know how you are doing. we care!!!!
    pete O:) O:)
Sign In or Register to comment.